MAUDE Adverse Event Report: STANDARD BARIATRICS TITAN SGS; SURGICAL STAPLER WITH STAPLE, IMPLANTABLE

STANDARD BARIATRICS TITAN SGS; SURGICAL STAPLER WITH STAPLE, IMPLANTABLE
Model Number SGS23R
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
During a sleeve gastrectomy procedure, the allowable time for firing was exceeded for the titan sgs system which prompted the user to manually bail out the device.Complete stomach resection was achieved successfully prior to the time limit being exceeded.During manual bail out and using the bailout key provided, the user reset the knife, and was able to open the titan sgs jaws to release from the stomach.The user was unable to close the device using the bailout key, which resulted in requiring the trocar incision site to be increased approximately 1.5-2 inches to allow for the removal of the titan sgs with the jaws in the open position.There was a delay in procedure, approximately 10-15 minutes, but no patient injury or consequence other than extension of surgical incision < 2 inches.
 
Additional Manufacturer Narrative
The device was returned to standard bariatrics for evaluation.Investigation found that there was damage to the closure system which led to the device being inoperable.The root cause was attributed to excessive force being applied by the user to the closure system while attempting to manually open the device using the bailout key; resulting in the device being stuck in the open position.

Brand Name
TITAN SGS
Common Device Name
SURGICAL STAPLER WITH STAPLE, IMPLANTABLE
Manufacturer (Section D)
STANDARD BARIATRICS
4362 glendale milford rd
cincinnati OH 45242
Manufacturer Contact
michelle schnell
4362 glendale milford rd
cincinnati, OH 45242
5136207751
MDR Report Key14102630
Report Number3012481535-2022-00001
Device Sequence Number4805218
Product Code GDW
UDI-Device Identifier00851677007089
UDI-Public(01)00851677007089(17)221222(11)211222(10)352-21
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K210278
Number of Events Summarized1
Summary Report (Y/N)Y
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2022
Device Model NumberSGS23R
Device Catalogue NumberSGS23R
Device Lot Number352-21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Initial Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown